Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 3, 2012, 2:15 PM EDT for 4 counties in Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 2:15 PM EDT (18:15 UTC)
- Expired
- Apr 3, 2012, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Lumpkin County, GA, Towns County, GA, Union County, GA
The radar
The Greer radar (KGSP), 141 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233
WWUS82 KFFC 031815
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT TUE APR 3 2012
GAZ006>009-014>016-031845-
215 PM EDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION...
TOWNS...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 245 PM
EDT...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAWK MOUNTAIN SHELTER...MOVING EAST AT 10
MPH.
RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED ACROSS
WHITE...UNION...TOWNS...LUMPKIN...DAWSON...FANNIN AND GILMER
COUNTIES...INCLUDING AREAS AROUND MARION...NIMBLEWILL...FAUSETT
LAKE...MCKEE...JUNO...AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE
INN...HAWK MOUNTAIN SHELTER...PISGAH...BLACK GAP SHELTER...STOVER
CREEK SHELTER...SPRINGER MOUNTAIN SHELTER...MARGRET...DIAL AND
HURST. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3489 8362 3488 8365 3482 8365 3480 8367
3477 8364 3471 8365 3434 8426 3498 8431
3500 8360
TIME...MOT...LOC 1815Z 269DEG 8KT 3464 8413
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 3, 1:53 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 3, 1:53 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EDT TUE APR 3 2012
.PREV DISCUSSION... /ISSUED 1112 AM EDT TUE APR 3 2012/
UPDATE...
WILL ISSUE A QUICK UPDATE TO LOWER POPS FOR THE REST OF THE
MORNING INTO EARLY AFTERNOON. THINKING THAT THE BEST CHANCE FOR
SHOWER/THUNDERSTORM DEVELOPMENT WILL BE LATE DAY INTO THIS
EVENING. ONLY MINOR ADJUSTMENTS TO SKY AND TEMP TO CATCH LATEST TRENDS.
49
PREV DISCUSSION... /ISSUED 740 AM EDT TUE APR 3 2012/
SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
BACK DOOR FRONT HAS PUSHED INTO THE EASTERN CWA JUST PAST ATHENS. A
FEW SHOWERS CONTINUED TO DEVELOP ON THE BOUNDARY THIS MORNING.
QUESTION OF THE DAY IS IF THE FRONT WILL PUSH INTO THE ATLANTA AREA
OR STALL WHERE IT IS. THE MAIN EFFECT WOULD BE FOR
AVIATION...TURNING THE WINDS TO THE NORTHEAST INSTEAD OF HAVING A
SOUTHWEST WIND. TEMPERATURES WOULD STILL BE WARM ACROSS THE CWA.
LOW POPS LOOK REASONABLE TODAY ACROSS THE CWA WITH A BIT MORE
EMPHASIS ON THE EASTERN ZONES...WHICH WOULD BE IN THE VICINITY OF
THE FRONTAL BOUNDARY. THE NEXT FEATURE WILL BE A SHORT WAVE FROM THE
NORTHWEST GULF THAT SHOULD APPROACH THE STATE LATER TODAY AND MOVE
ACROSS THE AREA INTO WEDNESDAY NIGHT...TEMPORARILY WEAKENING THE
RIDGE ALOFT. WITH A MODERATELY UNSTABLE AIR MASS CONTINUING OVER THE
STATE...HAVE INCLUDED SLIGHT CHANCE OR CHANCE POPS FOR THE REMAINDER
OF THE SHORT TERM. NO SIGNIFICANT BREAK IN THE TEMPERATURES TODAY OR
WEDNESDAY. HOWEVER THE HIGH TEMPERATURES SHOULD BE MODIFIED BY
INCREASING CLOUDINESS AND ANY SHOWERS OR THUNDERSTORMS THAT
DEVELOP.
41
LONG TERM /THURSDAY THROUGH MONDAY/...
NEXT LOW PRESSURE SYSTEM BEGINS TO EXIT THE MIDWEST WITH PLENTY OF
MOISTURE AHEAD OF IT. 00Z GFS KEEPS A SLIGHTLY MORE NORTHERN ROUTE
THAN THE 00Z ECMWF AND 00Z NAM...TIMING IS SIMILAR WITH THE 00Z GFS
AND 00Z ECMWF HAVING THE UPPER LOW ENTER GEORGIA AROUND 12Z ON
FRIDAY. 00Z NAM LAGS A FEW HOURS BEHIND THE OTHER GUIDANCE.
MUCAPE VALUES HOVER NEAR THE 1000 J/KG NEIGHBORHOOD THROUGH MOST OF
THE CWA ON THURSDAY MORNING ACCORDING TO GUIDANCE. WESTERN PORTIONS
OF THE CWA HAVE HIGHER MUCAPE VALUES AND A CLOSER PROXIMITY TO THE
LOW AT THAT TIME. 0-6KM BULK SHEAR VALUES NEARING 40-50 KTS AT 12Z
ON THURSDAY ACCORDING TO THE 00Z NAM AND 00Z GFS BRING CONCERN FOR
STRONG TO SEVERE THUNDERSTORMS ON THURSDAY MORNING ENTERING FROM
ALABAMA WITH A HAIL AND WIND THREAT. 0-1KM BULK SHEAR AT 12Z
THURSDAY IS HIGHEST AROUND WEST GEORGIA IN THE 00Z NAM WITH VALUES
OF 20-25 KTS...CANNOT RULE OUT THREAT OF TORNADO OR TWO WITH STRONGER
STORMS. SPC MENTIONS SEVERE WINDS AND HAIL BEING LIKELY WITH THE
MORNING ACTIVITY TO THE WEST WITH POSSIBLE SEVERE IN THE AFTERNOON
DEVELOPMENTS...FOR NOW THEY HAVE HELD BACK THE SLIGHT RISK DUE TO
UPPER LEVEL LOW FORECAST TRACK UNCERTAINTY.
00Z NAM MODEL SOUNDINGS SHOW PRECIPITABLE WATER VALUES HOVERING
IN THE 1.25 TO 1.50 INCH NEIGHBORHOOD. THESE VALUES ARE ABOVE THE
75TH PERCENTILE IN THE FFC/AHN/ATL PRECIPITABLE WATER CLIMATOLOGY
FOR EARLY APRIL. HPC DAY 3 QPF CALLS FOR BETWEEN HALF AN INCH TO A
BIT ABOVE AN INCH CWA-WIDE...WHICH WE SHOULD BE ABLE TO HANDLE
WITHOUT TOO MUCH ISSUE. WITH PLENTY OF AVAILABLE MOISTURE AND THE
POSSIBILITY OF TRAINING CONVECTION...RAINFALL AMOUNTS WILL HAVE TO
BE MONITORED FOR LOCALLY HEAVIER AMOUNTS.
WITH THE SYSTEM MOVING OUT BY FRIDAY...A DRIER AIRMASS WILL MOVE IN
FOR THE WEEKEND. A WEAK FRONT...ASSOCIATED WITH A SYSTEM MOVING
THROUGH THE OHIO RIVER VALLEY...MOVES THROUGH THE AREA ON SUNDAY
INTO MONDAY. GUIDANCE BARELY HAS ANY MOISTURE TO MENTION AND
STRUGGLES TO GET MUCAPE TO 500 J/KG. INCREASED CLOUDS AND A FEW
SHOWERS APPEAR TO BE ON TAP WITH THIS FRONT.
10
CLIMATE...
RECORDS FOR 04-03
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 88 1934 47 1987 62 2007 26 1992
1974
KATL 86 1946 39 1987 65 1974 29 1992
1945
KCSG 88 1999 52 1987 70 1977 32 1962
1957
KMCN 89 1957 51 1901 69 1977 31 1993
1992
1971
RECORDS FOR 04-04
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 89 1934 47 1987 66 1999 29 1915
KATL 85 1969 47 1987 66 1880 30 1987
1936
1891
KCSG 87 1977 54 1987 64 1956 33 1987
1967
1954
KMCN 88 1969 53 1987 69 1977 31 1992
1954
1934
PREV DISCUSSION...
&&
.AVIATION...
18Z UPDATE...
REMNANTS OF WEAK FRONT APPEAR TO STILL BE SOMEWHERE BETWEEN ATHENS
AND ATLANTA...WEST WINDS HOLDING AT ATLANTA. CONVECTION FIRING UP
IN THE MOUNTAINS AND JUST NORTH OF RYY. STILL THINK BEST COVERAGE
WILL BE OVER EAST SIDE OF STATE BUT COULD SEE A STORM POP UP JUST
ABOUT ANYWHERE AND HAVE TRIED TO NARROW DOWN THE TIMING TO LATE
DAY INTO EARLY EVENING FOR MOST TAF SITES. PATCHY LIGHT FOG
POSSIBLE EARLY WEDNESDAY AT FAVORED LOCATIONS IE AHN...MCN...FTY.
ISOLATED TO SCATTERED CONVECTION POSSIBLE AGAIN WEDNESDAY...LATE
MORNING INTO THE AFTERNOON.
//ATL CONFIDENCE...18Z UPDATE...
HIGH ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CONVECTION
49
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 81 61 82 61 / 40 30 30 20
ATLANTA 83 63 80 62 / 30 30 30 20
BLAIRSVILLE 80 58 79 57 / 40 30 40 30
CARTERSVILLE 86 57 83 59 / 30 30 40 20
COLUMBUS 85 64 83 62 / 30 20 30 20
GAINESVILLE 83 61 81 61 / 40 30 40 20
MACON 85 61 84 62 / 30 20 30 20
ROME 86 59 83 60 / 30 30 40 30
PEACHTREE CITY 83 57 81 59 / 30 30 30 20
VIDALIA 84 65 83 67 / 40 30 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&Hazardous weather outlook, Apr 3, 11:57 AM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1157 AM EDT TUE APR 3 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1157 AM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS COULD BE STRONG. .SYNOPSIS... A WEAK DISTURBANCE MOVING ACROSS THE CENTRAL GULF COAST WILL ENTER THE STATE THIS AFTERNOON WHILE A FRONT LINGERS ACROSS THE EASTERN HALF OF THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS...HAIL...AND LIGHTNING. ALTHOUGH THUNDERSTORMS ARE GENERALLY POSSIBLE AFTER 2PM...THE BEST TIMING FOR THUNDERSTORMS WILL BE AFTER 2PM ACROSS NORTHEAST AND CENTRAL GEORGIA AND AFTER 5PM ACROSS NORTHWEST AND WEST CENTRAL GEORGIA. .DISCUSSION... AVAILABLE MOISTURE AND MODERATE INSTABILITY...WITH CAPE VALUES OF 1000-1500 J/KG THIS AFTERNOON AND EVENING...WILL COMBINE WITH THE FORCING OF THE INCOMING DISTURBANCE AND LINGERING FRONT ACROSS EAST GEORGIA TO ALLOW FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND FRIDAY...WITH THUNDERSTORMS LIKELY ON THURSDAY. NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY THROUGH MONDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS ONLINE AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 3, 12:46 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EDT TUE APR 3 2012
GAZ006>008-014-015-031715-
1246 PM EDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION...LUMPKIN...
DAWSON...FANNIN AND GILMER COUNTIES UNTIL 115 PM EDT...
AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AMICALOLA FALLS STATE PARK...MOVING
NORTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS UNION...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES THROUGH
115 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
FAUSETT LAKE...AMICALOLA FALLS STATE PARK...MARION...LEN FOOTE HIKE
INN...NIMBLEWILL...BLACK GAP SHELTER...SPRINGER MOUNTAIN SHELTER...
STOVER CREEK SHELTER...CAMP MERRILL...PORTER SPRINGS...GOOCH MOUNTAIN
SHELTER...HAWK MOUNTAIN SHELTER...SUCHES...GADDISTOWN AND MARGRET.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3483 8409 3463 8391 3446 8425 3456 8434
3457 8435
TIME...MOT...LOC 1646Z 223DEG 10KT 3458 8423Special weather statement, Apr 3, 1:13 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT TUE APR 3 2012
GAZ021-031745-
113 PM EDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CHEROKEE COUNTY
UNTIL 145 PM EDT...
AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CANTON...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHEROKEE COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HOLLY SPRINGS...CANTON...WALESKA...BRIDGEMILL...
HICKORY FLAT...BUFFINGTON...FREE HOME...BALL GROUND...REAVIS
MOUNTAIN...HOLBROOK...LATHEMTOWN AND UNION HILL. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3437 8440 3438 8439 3438 8426 3419 8426
3419 8433 3418 8434 3417 8455 3435 8458
3438 8442
TIME...MOT...LOC 1714Z 261DEG 5KT 3427 8446Special weather statement, Apr 3, 1:15 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 PM EDT TUE APR 3 2012
GAZ006>008-014-015-031745-
115 PM EDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN UNION...LUMPKIN...
DAWSON...FANNIN AND GILMER COUNTIES UNTIL 145 PM EDT...
AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEN FOOTE HIKE INN...MOVING EAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS UNION...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES
THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MARION...FAUSETT LAKE...AMICALOLA FALLS STATE PARK...ROY...
PISGAH...LEN FOOTE HIKE INN...BLACK GAP SHELTER...STOVER CREEK
SHELTER...SPRINGER MOUNTAIN SHELTER...NIMBLEWILL...BLOOD MOUNTAIN
SHELTER...CAMP MERRILL...TURNERS CORNER...DAHLONEGA AND PORTER
SPRINGS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3484 8379 3479 8381 3478 8383 3473 8383
3472 8386 3469 8386 3468 8387 3459 8386
3452 8387 3447 8431 3464 8438 3486 8408
3487 8381
TIME...MOT...LOC 1715Z 248DEG 7KT 3457 8421Special weather statement, Apr 3, 1:38 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 138 PM EDT TUE APR 3 2012 GAZ006>009-013>016-021-022-031815- 138 PM EDT TUE APR 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION... TOWNS...PICKENS...LUMPKIN...CHEROKEE...DAWSON...FANNIN...FORSYTH AND GILMER COUNTIES UNTIL 215 PM EDT... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAWK MOUNTAIN SHELTER...MOVING NORTHEAST AT 10 MPH. RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED ACROSS WHITE...UNION...TOWNS...PICKENS...LUMPKIN...CHEROKEE...DAWSON...FANNI N...FORSYTH AND GILMER COUNTIES...INCLUDING AREAS AROUND MARION...CAMP MERRILL...NIMBLEWILL...FAUSETT LAKE...JUNO...AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE INN...HAWK MOUNTAIN SHELTER...CARTECAY...ROY...PISGAH...CHERRY LOG...BLACK GAP SHELTER... STOVER CREEK SHELTER AND SPRINGER MOUNTAIN SHELTER. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. && LAT...LON 3498 8375 3459 8368 3419 8454 3496 8460 TIME...MOT...LOC 1738Z 245DEG 8KT 3469 8414
Local storm report, Apr 3, 2:09 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL 9 WNW BLUE RIDGE 34.91N 84.47W
04/03/2012 E0.50 INCH FANNIN GA COCORAHS
0135 PM HAIL AMICALOLA FALLS STATE P 34.57N 84.24W
04/03/2012 E0.50 INCH DAWSON GA PARK/FOREST SRVC
&&
SNELSONSpecial weather statement, Apr 3, 2:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT TUE APR 3 2012
GAZ006>009-014>016-031845-
215 PM EDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITE...UNION...
TOWNS...LUMPKIN...DAWSON...FANNIN AND GILMER COUNTIES UNTIL 245 PM
EDT...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAWK MOUNTAIN SHELTER...MOVING EAST AT 10
MPH.
RAINFALL AMOUNTS BETWEEN 1.5 TO 2 INCHES CAN BE EXPECTED ACROSS
WHITE...UNION...TOWNS...LUMPKIN...DAWSON...FANNIN AND GILMER
COUNTIES...INCLUDING AREAS AROUND MARION...NIMBLEWILL...FAUSETT
LAKE...MCKEE...JUNO...AMICALOLA FALLS STATE PARK...LEN FOOTE HIKE
INN...HAWK MOUNTAIN SHELTER...PISGAH...BLACK GAP SHELTER...STOVER
CREEK SHELTER...SPRINGER MOUNTAIN SHELTER...MARGRET...DIAL AND
HURST. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3489 8362 3488 8365 3482 8365 3480 8367
3477 8364 3471 8365 3434 8426 3498 8431
3500 8360
TIME...MOT...LOC 1815Z 269DEG 8KT 3464 8413The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:44 PM EDT | Special Weather Statement | FFC | Fannin | 31 min |
| Apr 3, 12:46 PM EDT | Special Weather Statement | FFC | Lumpkin | 29 min |
| Apr 3, 1:13 PM EDT | Special Weather Statement | FFC | Cherokee | 32 min |
| Apr 3, 1:15 PM EDT | Special Weather Statement | FFC | Lumpkin, Union | 30 min |
| Apr 3, 1:38 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 2 more | 37 min |
| Apr 3, 2:43 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Towns, Union, White | 32 min |
| Apr 3, 3:09 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Hall, Lumpkin, Towns, White | 36 min |
| Apr 3, 3:41 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Apr 3, 4:03 PM EDT | Severe Thunderstorm Warning | FFC | Hall, Jackson | 42 min |
| Apr 3, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 16 min |
| Apr 3, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 21 min |
| Apr 3, 6:19 PM EDT | Special Weather Statement | FFC | Barrow, Clarke | 26 min |
| Apr 3, 6:41 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Oconee, Oglethorpe | 34 min |
| Apr 3, 7:23 PM EDT | Special Weather Statement | FFC | Barrow, Clarke | 37 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.